MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a4 and a5: unknown/ asked but not available.Section b3:unknown/ asked but not available.Section d6a: if implanted, give date: not applicable, as there is an indication that the lens was remains implanted.Section d6b: if explanted, give date: not applicable, as there is no indication that the lens was explanted section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the lens seemed to have a piece of lint or dust on it upon implant into the patient¿s eye.The surgeon informed that she was able to phaco the material off of the lens, but it should not be there in the first place.  the lens is still implanted.There was no injury, and surgical and medical interventions required.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: no section d-9: device date returned to manufacturer: not returned section h-3: device evaluated by manufacturer: yes device evaluation: no suspect product was received; however, a customer provided photo was evaluated by a post market safety surveillance officer.The picture shows a pseudophakic eye implanted with a lens claimed to be a tecnis 1-piece iol with simplicity delivery system (dcb00.A linear and blackish image located in the optical periphery portion of the lens at 9:00 in relation to the image, measuring approximately 1.5mm, can be observed in the picture.The nature, source, potential root cause and potential clinical impact cannot be determined from a picture assessment.The complaint issue was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order was performed.Conclusion: the complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18077007
Report Number3012236936-2023-02717
Device Sequence Number12459550
Product Code HQL
UDI-Device Identifier05050474731950
UDI-Public(01)05050474731950(17)240426
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2024
Device Model NumberDIB00
Device Catalogue NumberDIB00U0295
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2023
Supplement Date Received by Manufacturer03/19/2024
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown